Random walks on a fluctuating lattice: A renormalization group approach applied in one dimension

C. D. Levermore, W. Nadler, D. L. Stein

    Research output: Contribution to journalArticle

    Abstract

    We study the problem of a random walk on a lattice in which bonds connecting nearest-neighbor sites open and close randomly in time, a situation often encountered in fluctuating media. We present a simple renormalization group technique to solve for the effective diffusive behavior at long times. For one-dimensional lattices we obtain better quantitative agreement with simulation data than earlier effective medium results. Our technique works in principle in any dimension, although the amount of computation required rises with the dimensionality of the lattice.

    Original languageEnglish (US)
    Pages (from-to)2779-2786
    Number of pages8
    JournalPhysical Review E
    Volume51
    Issue number4
    DOIs
    StatePublished - 1995

    ASJC Scopus subject areas

    • Statistical and Nonlinear Physics
    • Statistics and Probability
    • Condensed Matter Physics

    Fingerprint Dive into the research topics of 'Random walks on a fluctuating lattice: A renormalization group approach applied in one dimension'. Together they form a unique fingerprint.

  • Cite this